Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 83, NWS Jacksonville, FL

June 6, 20066 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jun 6, 2006, 4:05 AM EDT for 6 counties in Florida. It took effect at Jun 6, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2006, 4:05 AM EDT (08:05 UTC)
In effect from
Jun 6, 2006, 1:00 PM EDT
Expired
Jun 6, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1348 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 5, 2:00 PM EDT, 14 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 2:00 PM EDT, 14 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUN 5 2006

.SHORT TERM...UPPER LOW OVER MID ATLANTIC REGION WITH TROUGH
EXTENDING SOUTH ACROSS GA/NRN FL THIS AFTERNOON...WILL COMBINE WITH
SEA BREEZE BOUNDARY TO PRODUCE A FEW T-STORMS INTO THE EVENING.
PLANNING ON LOW EVNG POPS DUE TO LIMITED COVERAGE. UPPER SYS STARTS
TO PULL AWAY TUE. CONTINUED FLOW OF DRY AIR ACROSS FORECAST
AREA...AND SUBSIDENCE IN THE WAKE OF UPPER SYS...SHOULD MINIMIZE
T-STORM THREAT ON SEABREEZE TUE (ISOLATED AT BEST). WILL JUST GO
WITH SILENT 10 POP FOR NOW. DRY FORECAST CONTINUES FOR WED.

.LONG TERM...NEXT CHANCE OF RAIN COMES THURS-SAT AS MODELS SUGGEST
ANOTHER UPPER TROUGH SWINGING SOUTHEAST TOWARD GULF COAST REGION/
SOUTHEAST. CONSIDERABLE UNCERTAINTY AS TO HOW MUCH LOW-LEVEL
MOISTURE WILL BE AVAILABLE...THUS PLANNING TO KEEP POPS ON THE LOW
END IN THIS PACKAGE. LATER SHIFTS MAY NEED TO INCREASE POPS IF IT
APPEARS LOW LEVEL MOISTURE WILL BE ADVECTED INTO AREA. SEASONABLE
TEMPS EXPECTED...WITH HIGHS IN MID-UPR 80S DURING WORKWEEK...RISING
TO LWR 90S BY WEEKEND AS UPPER RIDGE BUILDS TOWARD THE SOUTHEASTERN
STATES. DRIER AIR WILL SUPPORT LOWS IN MID/UPR 60S THUR/FRI...
RISING TO AROUND 70 FOR THE WEEKEND.

&&

.MARINE...WILL FOLLOW A BLEND OF GFS AND NAM WINDS FOR NOW IN THE
SHORT TERM THROUGH THU. GFS WINDS LOOKED LITTLE BETTER WHEN COMPARED
TO CURRENT WIND FIELD SO LEANED TOWARD IT FOR TONIGHT. WINDS WILL
BECOME MORE NE TONIGHT BEFORE BECOMING E-SE LATE TUE THROUGH WED AS
HIGH PRES BUILDS E OF THE AREA AND LOW PRES DEVELOPS OVER NRN GULF
OF MEXICO.

&&

.FIRE WEATHER...HAVE EXPANDED THE RED FLAG OVER NE FL FOR THIS
AFTERNOON. WILL MAINTAIN A WATCH FOR TUE AND EXPAND INTO MORE
COUNTIES AS DRIER AIR FILTERS IN OVER THE FORECAST AREA. LEANED
TOWARD THE DRIER GFS MOS SOLUTION FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  87  60  90 /  10   5   0  10
SSI  66  84  67  86 /  20  10   5  10
JAX  63  87  62  88 /  20  10   5  10
SGJ  66  84  67  86 /  20  10   5  10
GNV  64  90  60  90 /  20   5   5  10
OCF  63  90  61  90 /  20  10   5  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM MONDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...GILCHRIST...
     HAMILTON...MARION...PUTNAM...SUWANNEE...AND UNION.

     FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...COLUMBIA...
     GILCHRIST...HAMILTON...SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...WOLF
MARINE/FIRE WX...SHASHY
Hazardous weather outlook, Jun 5, 5:30 AM EDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT MON JUN 5 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT MON JUN 5 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WARM AND DRY CONDITIONS WILL CONTINUE IN THE SUWANNEE VALLEY...
INCREASING THE FIRE DANGER IN THAT AREA TODAY.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
PRIMARILY ACROSS THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DRY CONDITIONS WILL CONTINUE TO ENHANCE THE FIRE DANGER THROUGH MID-
WEEK.

A FEW THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON NEXT THURSDAY
THROUGH SUNDAY...WITH THE BEST CHANCE OVER THE EASTERN COUNTIES
OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:04 AM EDTSpecial Marine WarningJAX86 min
Jun 6, 4:05 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union22 hr
Jun 6, 2:19 PM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more30 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.